Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 25, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Sep 6, 2013, 1:56 PM MDT for Larimer County, Colorado. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2013, 1:56 PM MDT (19:56 UTC)
- Expired
- Sep 6, 2013, 4:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 74 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 2:00 PM MDT | FLASH FLOOD | 2 Wsw Mishowaka, CO | FLOODING OF HIGHWAY 14 AT MILE MARKER 105. |
| Sep 6, 2:44 PM MDT | FLASH FLOOD | 3 Nw Buckhorn Mountain, CO | WATER FLOWING THROUGH YARD AND MORE FLOODING DOWN DRIVEWAY COMING FROM MT. ETHEL BURN AREA NORTH OF THE HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 2912 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
228
WGUS55 KBOU 061956
FFWBOU
COC069-062245-
/O.NEW.KBOU.FF.W.0025.130906T1956Z-130906T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
156 PM MDT FRI SEP 6 2013
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO...
* UNTIL 445 PM MDT
* AT 152 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* LARIMER SHERIFF REPORTED FLOODING ACROSS HIGHWAY 14 AT MILE
MARKER 105 AT 150 PM MDT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MISHAWAKA AND BUCKHORN MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF CREEKS...STREAMS...ROADS
AND CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE
RIST CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND
GULCHES DRAINING INTO THE POUDRE CANYON ALONG HIGHWAY 14. ROCK
SLIDES OR DEBRIS FLOWS CAN ALSO BE EXPECTED ACROSS ROADS IN THE BURN
AREA.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4074 10538 4065 10534 4057 10531 4058 10540
4057 10547 4069 10551 4070 10545 4073 10542
$$
RJK3 follow-up statements
694
WGUS75 KBOU 062044
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
244 PM MDT FRI SEP 6 2013
COC069-062245-
/O.CON.KBOU.FF.W.0025.000000T0000Z-130906T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER CO-
244 PM MDT FRI SEP 6 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR
CENTRAL LARIMER COUNTY...
AT 240 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE NORTH CENTRAL PORTION OF THE HIGH PARK BURN
AREA.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* LARIMER SHERIFF REPORTED FLOODING ACROSS HIGHWAY 14 AT MILE
MARKER 105 AT 150 PM MDT.
* THE STOVE PRAIRIE ROAD WAS CLOSED NORTH OF STOVE PRAIRIE FROM
FLOODING AND DEBRIS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MISHAWAKA
AND BUCKHORN MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF CREEKS...STREAMS...ROADS
AND CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE
RIST CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND
GULCHES DRAINING INTO THE POUDRE CANYON ALONG HIGHWAY 14. ROCK
SLIDES OR DEBRIS FLOWS CAN ALSO BE EXPECTED ACROSS ROADS IN THE BURN
AREA.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4074 10538 4065 10534 4057 10531 4058 10540
4057 10547 4069 10551 4070 10545 4073 10542
$$
RJK957
WGUS75 KBOU 062138
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
338 PM MDT FRI SEP 6 2013
COC069-062245-
/O.CON.KBOU.FF.W.0025.000000T0000Z-130906T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER CO-
338 PM MDT FRI SEP 6 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR
CENTRAL LARIMER COUNTY...
AT 335 PM MDT...DOPPLER RADAR INDICATED THE RAIN HAD STOPPED OVER
THE HIGH PARK BURN AREA IN CENTRAL LARIMER COUNTY.
A SPOTTER REPORTED 2.32 INCHES OF RAIN HAD FALLEN 10.3 MILES WEST OF
BELLVUE IN THE HIGH PARK BURN AREA AS OF 250 PM MDT.
LARIMER SHERIFF REPORTED FLOODING ACROSS HIGHWAY 14 AT MILE
MARKER 105 AT 150 PM MDT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MISHAWAKA
AND BUCKHORN MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF CREEKS...STREAMS...ROADS
AND CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE
RIST CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND
GULCHES DRAINING INTO THE POUDRE CANYON ALONG HIGHWAY 14. ROCK
SLIDES OR DEBRIS FLOWS CAN ALSO BE EXPECTED ACROSS ROADS IN THE BURN
AREA.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4074 10538 4065 10534 4057 10531 4058 10540
4057 10547 4069 10551 4070 10545 4073 10542
$$
RJK804
WGUS75 KBOU 062154
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
354 PM MDT FRI SEP 6 2013
COC069-062202-
/O.CAN.KBOU.FF.W.0025.000000T0000Z-130906T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER CO-
354 PM MDT FRI SEP 6 2013
...THE FLASH FLOOD WARNING FOR CENTRAL LARIMER COUNTY IS CANCELLED...
THE RAIN AND FLOODING HAS ENDED OVER THE HIGH PARK BURN AREA IN
CENTRAL LARIMER COUNTY.
A SPOTTER REPORTED 2.32 INCHES OF RAIN HAD FALLEN 10.3 MILES WEST OF
BELLVUE IN THE HIGH PARK BURN AREA AS OF 250 PM MDT.
LARIMER SHERIFF REPORTED FLOODING ACROSS HIGHWAY 14 AT MILE
MARKER 105 AT 150 PM MDT.
LAT...LON 4074 10538 4065 10534 4057 10531 4058 10540
4057 10547 4069 10551 4070 10545 4073 10542
$$
RJKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 9:58 AM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, Sep 6, 9:58 AM MDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 958 AM MDT FRI SEP 6 2013 .UPDATE...MAIN STORY IN THE MISERABLE HEAT AND THE CURRENT GRIDS HAVE THINGS PRETTY WELL IN HAND IN THAT REGARD. MANY PLAINS LOCALES' TEMPERATURES ARE RUNNING 5-10 DEGREES AHEAD OF YESTERDAY AT THIS TIME SO HIGHS OF 95-100 ACROSS THE LOWER ELEVATIONS SEEM REASONABLE. IF WE HIT THE 98 AT DENVER THAT WE CURRENTLY HAVE IN THE FORECAST THAT WOULD MAKE IT THE HOTTEST TEMPERATURE EVER RECORDED IN SEPTEMBER AND THIS LATE IN THE SUMMER SINCE RECORDS BEGAN IN 1872. FURTHERMORE...IF BY CHANCE WE HIT THE CENTURY MARK TODAY...NOT ONLY WOULD THE AFOREMENTIONED RECORD BE SET BUT IT WOULD ALSO GIVE 2013 THE DISTINCTION OF HAVING BOTH THE EARLIEST (JUNE 11) AND LATEST 100 DEGREE READINGS IN DENVER. WE SHALL SEE. STILL PLANNING ON SOME HIGH COUNTRY CONVECTION THIS AFTERNOON AND EVENING...SOME OF WHICH MAY BLEED INTO THE URBAN CORRIDOR MID TO LATE AFTERNOON. IT WILL TOUGH FOR THE ACTIVITY TO SURVIVE FURTHER EAST. HIGH TEMPERATURE AT DIA AS OF 0953 MDT...82 DEGREES && .AVIATION...STILL LOOKS LIKE MOST CONVECTIVE ACTIVITY WILL STAY OVER THE HIGHER TERRAIN THIS AFTERNOON AND EVENING IMPLYING THAT KBJC WOULD HAVE THE BEST CHANCE OF SEEING VCTS. CANNOT COMPLETELY RULE OUT THE POSSIBLITY AT THE OTHER TWO SITES BUT PROBABILITY IS LOWER. NOT PLANNING ON MAKING ANY OTHER BIG CHANGES IN THE 18Z TAFS FROM WHAT IS ALREADY THERE. && .PREV DISCUSSION... /ISSUED 354 AM MDT FRI SEP 6 2013/ SHORT TERM...ANOTHER RECORD BREAKING DAY OF HEAT IS IN STORE FOR THE FORECAST AREA. THE UPPER LEVEL RIDGE HAS MOVED VERY LITTLE IN THE LAST 24 HOURS...WHILE AT THE SAME TIME SLIGHTLY DRIER AIR WILL CONTINUE TO ADVECT NORTHWARD ACROSS THE PLAINS. THIS WILL ALLOW FOR MORE SUNSHINE...BOOSTING TEMPS TO AT LEAST HIGHS OBSERVED YESTERDAY AND LIKELY EXCEEDING THOSE BY A DEGREE OR TWO. THIS WOULD RESULT IN DENVER POSSIBLY BREAKING THE ALL TIME SEPTEMBER HIGH TEMPERATURE OF 97F WHICH WAS TIED YESTERDAY. A COUPLE SPOTS ON THE EASTERN PLAINS SHOULD REACH 100F. MEANWHILE...WITH SOMEWHAT DRIER AIR WE WILL BE HARD PRESSED TO SEE ANY CONVECTION EAST OF THE FOOTHILLS. AT BEST WE WILL SEE A HIGH BASED STORM WITH GUSTY MICROBURST WINDS AND ONLY LIGHT RAIN/SPRINKLES DUE TO DEEPER AND DRIER SUB CLOUD LAYER. IN THE MOUNTAINS...BETTER MOISTURE HANGS ON TODAY SO EXPECT ANOTHER ROUND OF SCATTERED THUNDERSTORMS FROM THE NOON HOUR THROUGH EARLY EVENING...AND THEN COMING TO AN END BEFORE MIDNIGHT. LONG TERM...UNSEASONABLY WARM TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND AS THE UPPER RIDGE AXIS REMAINS OVER WESTERN KANSAS AND THE DOME OF WARM TEMPERATURES ALOFT STAYS OVER COLORADO. SMALL AMOUNTS OF SUBTROPICAL MOISTURE WILL CONTINUE FUELING AFTERNOON SHOWERS OVER THE MOUNTAINS EACH AFTERNOON. CHANCES OF PRECIPITATION WILL BE LOWER ACROSS THE PLAINS. EARLY NEXT WEEK WILL SEE A CHANGE TO COOLER AND A BIT MORE UNSETTLED WEATHER AS BOTH THE GFS AND ECMWF SHOW THE UPPER RIDGE MIGRATING EASTWARD FOR A COUPLE DAYS. THIS WILL ALLOW THE FLOW OF SUBTROPICAL MOISTURE TO INCREASE FROM THE SOUTH WHILE AN UPPER TROUGH MOVES FROM THE NORTHERN ROCKIES OUT OVER THE NORTHERN GREAT PLAINS. THERE WILL ALSO BE A WEAK UPPER JET MOVING OVER WYOMING AND NEBRASKA WITH NORTHERN COLORADO UNDER THE RIGHT ENTRANCE REGION OF THE JET FOR A WHILE. THE SOUTHERN PART OF THE UPPER TROUGH INTERACTING WITH MID-LEVEL MOISTURE MOVING UP FROM THE SOUTH MAY GET TOGETHER AND INCREASE THE SHOWER COVERAGE ACROSS THE FORECAST AREA ON MONDAY AND TUESDAY. A WEAK SURFACE COLD FRONT ASSOCIATED WITH THE UPPER TROUGH WILL DROP TEMPERATURES BACK TO NEAR NORMAL THROUGH THE MIDDLE OF THE WEEK. THE FORECAST SITUATION ON MONDAY AND TUESDAY WILL WARRANT THE MOST WATCHING OVER THE NEXT FEW DAYS. LATER NEXT WEEK...THE UPPER RIDGE IS EXPECTED TO RETROGRADE AGAIN AND EXERT MORE INFLUENCE ON COLORADO WEATHER BEYOND NEXT WEDNESDAY. AVIATION...WE WILL BE DRIER SO THREAT OF ANY STORMS IS TOO LOW TO MENTION IN THE TAFS AT THIS TIME. HOWEVER...THERE IS STILL A RISK OF MICROBURST ACTIVITY WITH 40 PLUS KNOT WIND GUSTS FROM 22Z-02Z WITH ANY HIGH BASED CONVECTIVE DEVELOPMENT. OTHERWISE VISUAL LANDING CONDITIONS WILL PREVAIL WITH NORMAL DIURNAL WIND PATTERNS UNDER 12 KTS. HYDROLOGY...ONLY ISOLATED COVERAGE OF STRONGER STORMS IN THE MOUNTAINS WILL MEAN A VERY LOW RISK OF ANY FLOODING IN THE FRONT RANGE BURN SCARS. THE STRONGEST STORMS MAINLY IN THE MOUNTAINS AND HIGHER FOOTHILLS ABOVE THE BURN SCARS WILL BE CAPABLE OF PRODUCING 0.50 TO 1.0 INCH OF RAIN IN 40 MINUTES. OTHERWISE NO CONCERNS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BARJENBRUCH LONG TERM....DANKERS UPDATE/AVIATION...ET
Hazardous weather outlook, Sep 6, 11:14 AM MDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1114 AM MDT FRI SEP 6 2013 COZ030>051-071715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1114 AM MDT FRI SEP 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT RECORD HIGH TEMPERATURES ARE LIKELY TODAY AS A LARGE UPPER LEVEL RIDGE REMAINS CENTERED OVER EASTERN COLORADO. TEMPERATURES AT MOST PLAINS LOCATIONS WILL SOAR INTO THE 95 TO 100 DEGREE RANGE WHILE UNSEASONABLY WARM 70S AND 80S CAN BE EXPECTED IN THE HIGH COUNTRY. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND HIGHER FOOTHILLS BY AFTERNOON. THERE IS JUST A SLIGHT CHANCE OF A STORM WITH GUSTY WINDS BUT LITTLE RAIN ON THE NEARBY ADJACENT PLAINS LATE THIS AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH PRESSURE WILL PERSIST OVER THE REGION THROUGH THE WEEKEND WITH NEAR RECORD WARM TEMPERATURES CONTINUING SATURDAY AND SUNDAY. AFTERNOON THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS EACH DAY. BRIEF HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THE STORMS...BUT THE COVERAGE SHOULD BE LIMITED. THE UPPER LEVEL HIGH WILL MOVE EASTWARD AND AWAY FROM COLORADO EARLY NEXT WEEK WHICH WILL ALLOW TEMPERATURES TO RETURN TO NEAR NORMAL STARTING ON TUESDAY. CHANCES FOR SHOWERS WILL CONTINUE OVER THE MOUNTAINS...BUT WILL ALSO SPREAD ONTO THE PLAINS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/ET
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.